Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 182, NWS Pueblo, CO

August 18, 2009Crowley County, Otero County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 18, 2009, 4:36 PM MDT for Crowley County, Otero County, Pueblo County, Colorado. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2009, 4:36 PM MDT (22:36 UTC)
Expired
Aug 18, 2009, 6:00 PM MDT
In force
84 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Crowley County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 29 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 12:29 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 498 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
498 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 182236
SVRPUB
COC025-089-101-190000-
/O.NEW.KPUB.SV.W.0182.090818T2236Z-090819T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
436 PM MDT TUE AUG 18 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CROWLEY COUNTY IN SOUTHEAST COLORADO...
  WESTERN OTERO COUNTY IN SOUTHEAST COLORADO...
  EASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES EXTREME EAST CENTRAL PUEBLO...

* UNTIL 600 PM MDT...

* AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF PUEBLO
  DEPOT TO 12 MILES SOUTH OF BLENDE...OR ALONG A LINE EXTENDING FROM
  21 MILES NORTHEAST OF PUEBLO TO 14 MILES SOUTH OF PUEBLO...AND WAS
  MOVING TOWARD THE EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AVONDALE.
  BOONE.
  FOWLER.
  OLNEY SPRINGS.
  CROWLEY.
  MANZANOLA.
  ORDWAY.
  SUGAR CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3851 10349 3769 10392 3799 10474 3852 10434
TIME...MOT...LOC 2236Z 276DEG 25KT 3840 10425 3807 10454

$$
4 follow-up statements
000 
WWUS55 KPUB 182255
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
455 PM MDT TUE AUG 18 2009

COC025-089-101-190000-
/O.CON.KPUB.SV.W.0182.000000T0000Z-090819T0000Z/
OTERO CO-CROWLEY CO-PUEBLO CO-
455 PM MDT TUE AUG 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR EASTERN PUEBLO...CROWLEY AND WESTERN OTERO COUNTIES...

AT 452 PM MDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM 14 MILES
NORTHEAST OF BOONE TO 11 MILES SOUTH OF AVONDALE...OR ALONG A LINE
EXTENDING FROM 30 MILES EAST OF PUEBLO TO 19 MILES SOUTHEAST OF
PUEBLO...AND WAS MOVING TOWARD THE EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  FOWLER.
  OLNEY SPRINGS.
  CROWLEY.
  MANZANOLA.
  ORDWAY.
  SUGAR CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3795 10464 3852 10419 3851 10350 3769 10392
TIME...MOT...LOC 2255Z 276DEG 25KT 3840 10406 3807 10435

$$
000 
WWUS55 KPUB 182318
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
518 PM MDT TUE AUG 18 2009

COC025-089-101-190000-
/O.CON.KPUB.SV.W.0182.000000T0000Z-090819T0000Z/
OTERO CO-CROWLEY CO-PUEBLO CO-
518 PM MDT TUE AUG 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHEASTERN PUEBLO...CROWLEY AND WESTERN OTERO COUNTIES...

AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE CENTERED ALONG A LINE EXTENDING FROM MANZANOLA TO 24 MILES
SOUTHWEST OF FOWLER...OR ALONG A LINE EXTENDING FROM 17 MILES
NORTHWEST OF LA JUNTA TO 34 MILES SOUTHEAST OF PUEBLO...AND WAS
MOVING TOWARD THE EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MANZANOLA.
  SUGAR CITY.
  ORDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3789 10447 3851 10377 3851 10350 3769 10392
TIME...MOT...LOC 2318Z 276DEG 25KT 3810 10380 3785 10429

$$
000 
WWUS55 KPUB 182338
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
538 PM MDT TUE AUG 18 2009

COC025-089-101-190000-
/O.CON.KPUB.SV.W.0182.000000T0000Z-090819T0000Z/
OTERO CO-CROWLEY CO-PUEBLO CO-
538 PM MDT TUE AUG 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHEASTERN PUEBLO...CROWLEY AND WESTERN OTERO COUNTIES...

AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE CENTERED ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF SUGAR
CITY TO 21 MILES SOUTH OF FOWLER...OR ALONG A LINE EXTENDING FROM 9
MILES NORTHWEST OF LA JUNTA TO 34 MILES WEST OF LA JUNTA...AND WAS
MOVING TOWARD THE EAST AT 30 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF EXTREME SOUTHEASTERN PUEBLO
COUNTY AND WEST CENTRAL OTERO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3789 10447 3851 10377 3851 10350 3769 10392
TIME...MOT...LOC 2336Z 276DEG 25KT 3809 10364 3784 10414

$$
000 
WWUS55 KPUB 190001
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
601 PM MDT TUE AUG 18 2009

COC025-089-101-190010-
/O.EXP.KPUB.SV.W.0182.000000T0000Z-090819T0000Z/
OTERO CO-CROWLEY CO-PUEBLO CO-
601 PM MDT TUE AUG 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PUEBLO...CROWLEY
AND WESTERN OTERO COUNTIES EXPIRES AT 600 PM MDT...

HAZARDOUS LIGHTNING...HAIL UP TO PENNEY SIZE...WIND GUSTS TO 50 MPH
AND HEAVY RAIN ARE STILL IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3789 10447 3851 10377 3851 10350 3769 10392
TIME...MOT...LOC 2338Z 276DEG 25KT 3809 10362 3784 10412

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:49 PM MDT, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 18, 2:49 PM MDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT TUE AUG 18 2009

.SHORT TERM...
(TONIGHT AND WEDNESDAY)

RATHER POTENT SHORTWAVE EVIDENT IN WV PICS ACROSS WRN CO WILL SWING
THROUGH THE AREA LATE THIS AFTN/EVENING.  ACROSS THE PLAINS...LIGHT
SOUTH TO SOUTHEASTERLY LOW LVL WINDS HAVE KEPT DEW POINTS UP IN THE
50S TO SOME LOWER 60S NEAR THE CO/KS BORDER.  CLOUD COVER PERSISTED
THROUGH MID MORNING ACROSS PORTIONS OF THE I-25 CORRIDOR AND
SOUTHEAST PLAINS WHICH HAS KEPT SOME CIN ACROSS THE PLAINS...HOWEVER
AS SHORTWAVE ALOFT MOVES IN...SHOULD SEE THIS CAP ERODE QUICKLY FROM
WEST TO EAST ACROSS THE PLAINS. AND IN FACT...NICE LINE OF
THUNDERSTORMS ARE ALREADY MOVING THROUGH THE CEN MTS AS OF 18-19Z.
DEEP LAYER SHEARS ARE RUNNING AROUND 40-50 KTS ACCORDING TO SPC
MESO-ANALYSIS.  WINDS ACROSS THE PLAINS HAVE STAYED MORE SOUTHERLY
THAN THE 12Z NAM ADVERTISED...WHICH HAS CUT DOWN THE LOW LVL
HELICITY POTENTIAL ADVERTISED BY THE MODEL EARLIER.  HOWEVER...ML
CAPES ARE RUNNING AROUND 2000 J/KG ACROSS THE SE PLAINS WITH A
HEALTHY AMOUNT OF CAPE 600-1000 J/KG IN THE -10 TO -30C LAYER WITHIN
THE HAIL GROWTH REGION. ALREADY HAD A BRIEF TORNADO TOUCH DOWN IN
PARK COUNTY VERY CLOSE TO THE TELLER COUNTY BORDER...AND HAVE SEEN
SOME STRONG ROTATION/FUNNELS WITH A STORM IN HUERFANO COUNTY.  WHERE
UPDRAFTS HIT POCKETS OF INSTABILITY...UPDRAFT STRETCHING COULD SPIN
UP SOME BRIEF TORNADO DOWNS. IN FACT...SPC MESO ANALYSIS INDICATING
SOME 0-1KM EHI OF AROUND 2 ALONG THE LOWER EASTERN SLOPES OF THE SE
MTS.  GIVEN ALL THE ABOVE PARAMETERS...THINK MAIN THREAT WILL BE
LARGE HAIL AND DAMAGING WINDS...WITH THREAT AREA ACROSS THE EASTERN
MOUNTAINS AND SOUTHEAST PLAINS.  AREA WITH GREATEST RISK FOR LARGE
HAIL...GREATER THAN 2 INCHES IN DIAMETER...WILL LIKELY BE TO THE
EAST OF I-25 AND TO THE SOUTH OF HIGHWAY 50.  MORE ISOLATED
TORNADOES WILL CERTAINLY BE POSSIBLE. SPC ISSUED A SEVERE TSTORM
WATCH WHICH RUNS UNTIL 03Z.  FIGURE NORTH AND WESTERN PORTIONS OF
THE WATCH MAY GET TO BE CLEARED EARLIER...WHILE SOUTHEAST PORTIONS
OF THE WATCH LIKELY PLAY OUT TOWARDS THE EXPIRATION TIME.

BOTH NAM AND GFS INDICATE ACTIVITY WILL CONGEAL INTO AN MCS ACROSS
SOUTHERN PORTIONS OF THE SE PLAINS...AS LOW LVL JET INTENSIFIES AND
UPGLIDES OVER FRONTAL BOUNDARY LYING ALONG THE SRN BORDER.

ANOTHER FRONT DROPS THROUGH THE SE PLAINS LATE TONIGHT...TOWARDS 12Z
TOMORROW MORNING.  DEW POINTS DECREASE TOMORROW...AND BOTH NAM AND
AND GFS INDICATE MUCH LESS COVERAGE IN THUNDERSTORMS TOMORROW...ESP
OUT WEST.  MAIN CHANGE TO GRIDS WAS TO DECREASE POPS OUT WEST...AND
TO DECREASE TEMPS OUT EAST A FEW DEGREES.  OTHERWISE...WEDNESDAY
APPEARS TO BE A MORE QUIET WEATHER DAY.

.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)

WEDNESDAY NIGHT AND THURSDAY...MODELS HAVE SLOWED DOWN THE UPPER
RIDGE A BIT...SO THE FORECAST AREA WILL BE IN THE VICINITY OF STRONG
NW FLOW ALOFT UNTIL THU EVENING. NAM AND GFS MODELS ARE DISAGREEING
ON THE TIMING OF THE SFC FRONT WED...WITH GFS KEEPING THE FRONTAL
PASSAGE LATER BETWEEN 00Z AND 06Z...WHILE THE NAM MOVES IT DOWN
ACROSS THE E PLAINS AROUND MIDDAY. HOWEVER...BOTH MODELS REALLY ARE
NOT INDICATING PCPN FOR THE CWA. WITH THE VCNTY OF THE SFC
FRONT...HAVE TO KEEP ISOLATED POPS INTO THE EVENING...AND LEFT
ISOLATED POPS FOR THE FAR EAST AFTER MIDNIGHT DUE TO POSSIBLE LATE
FRONTAL PASSAGE. ON THU COOLER MAX TEMPS ARE ON TAP WITH EASTERLY
LLVL PUSH AND A SLOW WARM UP DUE TO LOW CLOUDS...BUT FOR NOW IT
LOOKS TO BE DRY.

FRIDAY THROUGH TUESDAY...UPPER RIDGE BECOMES THE MAIN WEATHER
MAKER...OR LIMITER...FOR THE REMAINDER OF THE EXTENDED PERIOD. DRY
AND PROGRESSIVELY WARMER CONDITIONS ARE EXPECTED FRI AND SAT...THEN
PERHAPS A RETURN OF SOME ISOLATED CONVECTION SUN AFTN...THEN DIURNAL
ISOLATED ACTIVITY FOR MON AND TUE AS MODELS INDICATE THAT MONSOON
MOISTURE COULD CREEP BACK UP ACROSS THE 4 CORNERS. ACTUALLY...MON
AND TUE LOOK BETTER FOR ISOLATED CONVECTION SINCE THE RISGE IS
MOVING SLOWER...BUT KEPT ISOLATED POPS FOR SUN JUST IN CASE. FRI AND
SAT LOOK TO BE THE HOTTEST DAYS OF THE EXTENDED. MOORE

&&

.AVIATION...
VFR CONDITIONS EXPECTED TONIGHT AND WEDNESDAY AT KALS. MUCH MORE
ACTIVE WEATHER EXPECTED EAST OF THE MOUNTAINS FOR THE KCOS AND
KPUB TAF SITES. +TSRA WITH LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE THIS AFTERNOON THROUGH 03Z THIS EVENING. LOCALLY HEAVY
RAIN AND MVFR CIGS/VIS MAY ALSO ACCOMPANY THUNDERSTORMS.
THUNDERSTORMS WILL CONGEAL INTO AN MCS ACROSS THE SOUTHEAST
PLAINS. NEXT FRONT WILL DROP THROUGH THE SE PLAINS BETWEEN 10Z-14Z
TOMORROW MORNING BRING A NORTH WIND SHIFT. THIS SHOULD PRECLUDE
THE DEVELOPMENT OF STRATUS FOR THE I-25 CORRIDOR INCLUDING THE
KCOS AND KPUB TAF SITES.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/27
Hazardous weather outlook, Aug 18, 7:01 AM MDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
701 AM MDT TUE AUG 18 2009

COZ058>089-093>099-191315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
701 AM MDT TUE AUG 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE
PLAINS THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS COULD
DEVELOP AS EARLY AS 3 PM...BUT THE STRONGEST ACTIVITY WILL LIKELY
OCCUR AFTER 5 PM.

THE PRIMARY SEVERE WEATHER THREATS TODAY OVER ALL OF THE PLAINS WILL
BE HAIL AND STRONG WINDS. HOWEVER...THERE WILL BE A SLIGHT CHANCE OF
A TORNADO THIS EVENING...ESPECIALLY SOUTH OF HIGHWAY 50 AND EAST OF
I-25. THERE WILL ALSO BE A CHANCE THAT ONE OR TWO OF THE STORMS
COULD PRODUCE VERY LARGE HAIL...THAT IS...HAIL GREATER THAN 2 INCHES
IN DIAMETER.

MOIST UNSTABLE UPSLOPE FLOW...MODERATELY STRONG DEEP SHEAR AND A
PRONOUNCED UPPER LEVEL DISTURBANCE WILL BRING THE THREAT OF A FEW
SEVERE STORMS TO THE REGION THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND
EVENING ACROSS MUCH OF SOUTHEAST AND SOUTH CENTRAL COLORADO. THE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL AND DANGEROUS LIGHTNING. THUNDERSTORM CHANCES WILL RETURN TO
SOUTH CENTRAL COLORADO LATE SATURDAY. SCATTERED LATE DAY THUNDERSTORMS
ARE POSSIBLE OVER ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO
SUNDAY AND AGAIN MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 3 PM ACROSS ALL OF THE SOUTHEAST COLORADO PLAINS.

34/40

In the hours before

Local storm report, Aug 18, 3:51 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
351 PM MDT TUE AUG 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     HAIL             3 N PUEBLO RESERVOIR    38.30N 104.75W
08/18/2009  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

DMETZE
Local storm report, Aug 18, 3:54 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
354 PM MDT TUE AUG 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             4 NW PUEBLO RESERVOIR   38.30N 104.79W
08/18/2009  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

DMETZE
Local storm report, Aug 18, 4:01 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
401 PM MDT TUE AUG 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             10 SSW PUEBLO RESERVOIR 38.13N 104.81W
08/18/2009  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

PGW
Local storm report, Aug 18, 4:09 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
409 PM MDT TUE AUG 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HAIL             3 SW PUEBLO             38.24N 104.66W
08/18/2009  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

0407 PM     HAIL             7 S PUEBLO              38.17N 104.61W
08/18/2009  M1.50 INCH       PUEBLO             CO   NWS EMPLOYEE

            STEM BEACH AND I-25

&&

PGW
Local storm report, Aug 18, 4:16 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
416 PM MDT TUE AUG 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             1 E PUEBLO              38.27N 104.60W
08/18/2009  M0.75 INCH       PUEBLO             CO   PUBLIC

&&

DMETZE
Local storm report, Aug 18, 4:29 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
429 PM MDT TUE AUG 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             1 E PUEBLO              38.27N 104.60W
08/18/2009  M0.75 INCH       PUEBLO             CO   PUBLIC

0407 PM     HAIL             7 S PUEBLO              38.17N 104.61W
08/18/2009  M1.50 INCH       PUEBLO             CO   NWS EMPLOYEE

            STEM BEACH AND I-25

0404 PM     HAIL             3 SW PUEBLO             38.24N 104.66W
08/18/2009  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

0401 PM     HAIL             10 SSW PUEBLO RESERVOIR 38.13N 104.81W
08/18/2009  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

0349 PM     HAIL             3 N PUEBLO RESERVOIR    38.30N 104.75W
08/18/2009  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

0345 PM     HAIL             4 NW PUEBLO RESERVOIR   38.30N 104.79W
08/18/2009  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

0334 PM     HAIL             4 E PETERSON AFB        38.83N 104.63W
08/18/2009  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0325 PM     HAIL             3 NE THATCHER           37.59N 103.99W
08/18/2009  M1.75 INCH       LAS ANIMAS         CO   OTHER FEDERAL

0307 PM     HAIL             5 SE COLORADO SPRINGS   38.78N 104.76W
08/18/2009  M0.50 INCH       EL PASO            CO   TRAINED SPOTTER

0258 PM     HAIL             FLORENCE                38.39N 105.12W
08/18/2009  M0.75 INCH       FREMONT            CO   TRAINED SPOTTER

0257 PM     HAIL             3 WNW FLORENCE          38.40N 105.17W
08/18/2009  M0.88 INCH       FREMONT            CO   PUBLIC

0255 PM     HAIL             3 WNW FLORENCE          38.40N 105.17W
08/18/2009  M1.00 INCH       FREMONT            CO   PUBLIC

            NUMEROUS HAIL UP TO PENNY SIZE WITH QUARTER SIZED MIXED
            IN. HEAVY RAIN.

0218 PM     TORNADO          11 SE WALSENBURG        37.51N 104.64W
08/18/2009                   HUERFANO           CO   TRAINED SPOTTER

            DEBRIS REPORTED

0214 PM     HAIL             4 N AGUILAR             37.47N 104.65W
08/18/2009  M1.00 INCH       LAS ANIMAS         CO   TRAINED SPOTTER

0211 PM     FUNNEL CLOUD     8 S WALSENBURG          37.51N 104.78W
08/18/2009                   HUERFANO           CO   TRAINED SPOTTER

            LOOKING OFF TO THE EAST ABOUT 5 MILES. HILL OBSTRUCTING
            VIEW OF GROUND.

0206 PM     FUNNEL CLOUD     6 SE WALSENBURG         37.57N 104.70W
08/18/2009                   HUERFANO           CO   PUBLIC

            NUMEROUS PUBLIC REPORTS

0149 PM     HAIL             WALSENBURG              37.63N 104.78W
08/18/2009  M1.75 INCH       HUERFANO           CO   LAW ENFORCEMENT

0142 PM     HAIL             5 WSW WALSENBURG        37.60N 104.86W
08/18/2009  M0.88 INCH       HUERFANO           CO   TRAINED SPOTTER

1255 PM     HAIL             4 N AGUILAR             37.47N 104.65W
08/18/2009  M1.00 INCH       LAS ANIMAS         CO   TRAINED SPOTTER

            FELL THROUGH 1258 PM.

&&

DMETZE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 6:23 PM MDTSevere Thunderstorm WarningPUBLas Animas67 min
Aug 17, 7:39 PM MDTSevere Thunderstorm WarningPUBEl Paso51 min
Aug 17, 8:19 PM MDTSevere Thunderstorm WarningPUBEl Paso56 min
Aug 17, 8:30 PM MDTSevere Thunderstorm WarningPUBEl Paso31 min
Aug 17, 9:14 PM MDTSevere Thunderstorm WarningPUBEl Paso61 min
Aug 17, 9:32 PM MDTSevere Thunderstorm WarningPUBEl Paso40 min
Aug 17, 9:45 PM MDTSevere Thunderstorm WarningPUBFremont, Teller60 min
Aug 17, 10:35 PM MDTSevere Thunderstorm WarningPUBEl Paso55 min
Aug 17, 11:33 PM MDTSevere Thunderstorm WarningPUBEl Paso57 min
Aug 18, 2:06 AM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa45 min
Aug 18, 12:45 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo60 min
Aug 18, 1:24 PM MDTTornado WarningPUBHuerfano, Las Animas, Otero, Pueblo66 min
Aug 18, 1:31 PM MDTTornado WarningPUBTeller38 min
Aug 18, 1:39 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Otero, Pueblo66 min
Aug 18, 2:01 PM MDTTornado WarningPUBHuerfano, Las Animas, Pueblo59 min
Aug 18, 2:16 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Pueblo59 min
Aug 18, 2:26 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas64 min
Aug 18, 2:37 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero, Pueblo53 min
Aug 18, 2:44 PM MDTSevere Thunderstorm WarningPUBEl Paso61 min
Aug 18, 2:59 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Teller61 min
Aug 18, 3:10 PM MDTSevere Thunderstorm WarningPUBCuster, El Paso, Fremont, Pueblo95 min
Aug 18, 3:29 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Otero, Prowers, Pueblo91 min
Aug 18, 4:02 PM MDTSevere Thunderstorm WarningPUBEl Paso43 min
Aug 18, 5:34 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas34 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.